MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80D275
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned nail revealed no external damage.X-ray images of the internal components showed no damage and revealed the nail had been fully retracted.The nail was functionally tested and distraction and retraction were successful with the high-speed magnet tool and the external remote controller (erc).The length as received was measured at 274.34 mm.The maximum and minimum lengths were measured at 355.99 mm and 274.48 mm, respectively, giving a total stroke measurement of 81.51 mm which meets the specification.Distraction force testing was measured at 300 lbs which meets specification.With the limited information provided, the reported failure mode could not be confirmed as the nail was found to be fully functional and met all specifications.Device records review: review of the device history records (dhr) indicated the unit met all required quality specifications and testing prior to product departure.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that after being implanted the nail would not distract when the surgeon attempted to lengthen intra-operatively to ensure functionality.The surgeon opted to swap out the non-functioning nail with another nail and the procedure was successfully completed.There was no patient injury reported.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15933183
Report Number3006179046-2022-00280
Device Sequence Number11876956
Product Code HSB
UDI-Device Identifier00812258020729
UDI-Public812258020729
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80D275
Device Lot Number1091612AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexMale
Patient Weight79 KG